Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 20, 2009, 3:37 AM MST. It took effect at Nov 20, 2009, 2:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2009, 3:37 AM MST (10:37 UTC)
- In effect from
- Nov 20, 2009, 2:00 PM MST
- Expired
- Nov 21, 2009, 1:49 AM MST
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 201037 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 337 AM MST FRI NOV 20 2009 IDZ021>023-202300- /O.NEW.KPIH.WI.Y.0024.091120T2100Z-091121T0600Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 337 AM MST FRI NOV 20 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON AND EVENING AS A PACIFIC SYSTEM APPROACHES THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS MOUNTAIN TOPS AND NORTH SOUTH ORIENTED GAPS OF THE LOWER SNAKE RIVER PLAIN AND SOUTHEASTERN HIGHLANDS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KPIH 202150 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MST FRI NOV 20 2009 IDZ021>023-210600- /O.CON.KPIH.WI.Y.0024.000000T0000Z-091121T0600Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 250 PM MST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED TO INCREASE FRIDAY AFTERNOON AND EVENING AS A PACIFIC SYSTEM APPROACHES THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS RIDGE TOPS AND DOWNSLOPE AREAS IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS AND ADJACENT GAPS INTO THE LOWER SNAKE RIVER PLAIN. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 210446 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 946 PM MST FRI NOV 20 2009 IDZ021>023-211200- /O.EXT.KPIH.WI.Y.0024.000000T0000Z-091121T1200Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 946 PM MST FRI NOV 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AS A PACIFIC SYSTEM APPROACHES THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS RIDGE TOPS AND DOWNSLOPE AREAS IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS AND ADJACENT GAPS INTO THE LOWER SNAKE RIVER PLAIN. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 210849 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 149 AM MST SAT NOV 21 2009 IDZ021>023-211000- /O.CAN.KPIH.WI.Y.0024.000000T0000Z-091121T1200Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN 149 AM MST SAT NOV 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 19, 1:55 PM MST, 13 hours 42 minutes earlier.
Area forecast discussion, Nov 19, 1:55 PM MST, 13 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MST THU NOV 19 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. EXPECT RIDGING THROUGH TONIGHT CONTINUING TO BRING NICE CONDITIONS. THERE ARE SOME MID AND UPPER LEVEL CLOUDS MAINLY ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THERE ARE SOME LINGERING LOWER STRATUS CLOUDS IN THE UPPER SNAKE RIVER PLAIN AND THE WESTERN UPPER SNAKE HIGHLANDS. FRIDAY AFTERNOON INTO THE EVENING EXPECT STRONG SOUTH TO SOUTHWEST WINDS OUT AHEAD OF THE NEXT SYSTEM. EXPECT WINDS 25 TO 30 MPH SUSTAINED WITH GUSTS OF UP TO 40 MPH OVER THE SOUTH CENTRAL... WASATCH AND CARIBOU HIGHLAND MOUNTAINS AS WELL AS ADJACENT AREAS OF THE SNAKE RIVER PLAIN. THESE WINDS LOOK TO BE RIGHT BELOW THE WIND ADVISORY CRITERIA. HOWEVER...AREAS PRONE FOR GAP AND DOWNSLOPE WINDS WILL HAVE STRONGER WINDS POSSIBLY REACHING ADVISORY CRITERIA. FRIDAY NIGHT AFTER MIDNIGHT EXPECT SNOW SHOWERS IN THE CENTRAL MOUNTAINS MOVING EASTWARD THROUGH THE MORNING. SNOW LEVELS WILL START OUT IN 4500 TO 5000 FT RANGE IN THE SNAKE RIVER PLAIN AND 5000 TO 6000 FT RANGE IN THE MOUNTAINS. EXPECT THESE LEVELS TO SLIGHTLY DECREASE THROUGH THE DAY SATURDAY. EXPECT 4 TO 8 INCHES IN THE CENTRAL MOUNTAINS AND 3 TO 6 INCHES IN THE SOUTHERN AND EASTERN HIGHLAND MOUNTAINS WITH HIGHER AMOUNTS POSSIBLE NEAR MOUNTAIN TOPS. LITTLE ACCUMULATION IS EXPECTED IN THE SNAKE RIVER PLAIN. THERE WILL BE BRIEF RIDGING BEFORE THE NEXT SYSTEM STARTS IMPACTING THE CENTRAL MOUNTAINS BY SUNDAY MORNING. WYATT .LONG TERM...SUN THROUGH NEXT THU NIGHT. GFS AND ECMWF START OUT IN AGREEMENT FOR FIRST 36-48 HOURS OF THIS PERIOD. HAVE INCREASED POPS FOR SUN THROUGH MON. STRONG INCONSISTENCIES CONTINUE FOR THE REMAINDER OF THE PERIOD. HAVE GENERALLY GONE WITH WETTER GFS...PERHAPS TAKING A SLIGHT EDGE OFF THE POPS. WETTER GFS THUS SHOULD BE COLDER WITH MORE CLOUD COVER...WHILE DEEP SOUTHERLY FLOW OR UPPER LEVEL RIDGE COULD MEAN RETURN OF TEMPERATURES IN THE FIFTIES FOR THE HOLIDAY AT SNAKE RIVER PLAIN ELEVATIONS. MESSICK && .AVIATION...CEILING AND VISIBILITY UNLIMITED NEXT 24 HOURS WITH HIGH PRESSURE. BREAK DOWN OF RIDGE CAUSING INCREASE IN WIND BY FRI NIGHT. THIS IS ABOUT THE SAME TIME CEILINGS DEVELOP AND LOWER. WIND SHOULD BE SOUTHERLY AS IT STRENGTHENS...WHICH MEANS THAT KBYI AND KPIH COULD BE SHELTERED...THEN MODERATE DOWNSLOPING DEVELOPS BY SAT. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 19, 3:53 AM MST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MST THU NOV 19 2009 IDZ017>025-031-032-201100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 353 AM MST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A DRY DAY IS FORECAST ACROSS EASTERN IDAHO. SOME LOW CLOUDS ARE EXPECTED THIS MORNING ACROSS PORTIONS OF THE UPPER SNAKE PLAIN AND HIGHLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FIRST OF TWO STORM SYSTEMS THAT WILL AFFECT EASTERN IDAHO THROUGH THE WEEKEND WILL MOVE THROUGH FRIDAY NIGHT AND SATURDAY. OUT AHEAD OF IT...STRONGER WINDS DEVELOP THROUGH THE DAY FROM THE SOUTH AND IN SOME CASES MORE FROM THE EAST ACROSS PORTIONS OF THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. THROUGH FRIDAY NIGHT...THE STRONGEST WINDS WILL BE FOUND AT RIDGETOP AND ACROSS THE SOUTHERN MOUNTAINS AND ADJACENT PORTIONS OF THE SNAKE PLAIN. WINDS SPEEDS ACROSS SOUTHERN AREAS WILL REACH 20 TO 30 MPH SUSTAINED...WITH HIGHER SPEEDS AT RIDGETOP. ELSEWHERE...SUSTAINED 15 TO 25 MPH WINDS ARE LIKELY WITH LOCALLY HIGHER SPEEDS ON TOP. THE WINDS WILL SWITCH TO THE WEST AND SOUTHWEST ON SATURDAY BEHIND THE COLD FRONT. A SIMILAR SCENARIO WILL PLAY OUT SATURDAY NIGHT AND SUNDAY...BUT SPEEDS ARE EXPECTED TO BE LIGHTER AT THIS TIME. SNOW WILL BEGIN IN THE CENTRAL MOUNTAINS LATER FRIDAY EVENING AND SPREAD EASTWARD SATURDAY. SNOW LEVELS WILL BEGIN AROUND 4500-5000 FT IN THE SNAKE PLAIN AND 5000-6500 FT IN THE MOUNTAINS...DROPPING TO THE VALLEY FLOORS POST-FRONTAL. SNOWFALL AMOUNTS IN THE MOUNTAINS SHOULD BE UP TO AROUND 3 INCHES...WITH UP TO 6 POSSIBLY IN THE WESTERN RANGES OF THE CENTRAL MOUNTAINS. LITTLE ACCUMULATION IS ANTICIPATED FOR THE SNAKE PLAIN. DUE TO THE WINDS EXPECTED...SOME BLOWING SNOW AND/OR DRIFTING SNOW CAN BE EXPECTED ESPECIALLY IN THE HIGHER ELEVATIONS. ANOTHER ROUND OF SNOW WILL COME SATURDAY NIGHT THROUGH SUNDAY...WITH THE BRUNT OF IT FALLING IN THE MOUNTAINS. GUSTY WINDS WILL AGAIN CREATE THE POSSIBILITY OF BLOWING AND/OR DRIFTING SNOW IN SOME LOCATIONS. PLEASE STAY TUNED TO THE LATEST FORECASTS AND ANY STATEMENTS REGARDING THE WEATHER FOR THIS WEEKEND...AS SOME OF YOU MAY BE LOOKING TO GET AN EARLY START FOR THE THANKSGIVING WEEKEND. AN EARLY LOOK AT THE WEATHER THROUGH THANKSGIVING CALLS FOR A DRYING TREND AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE WEST. THERE IS SOME POSSIBILITY OF RAIN AND/OR SNOW ACROSS THE NORTHERN MOUNTAINS THROUGH TUESDAY. HIGHS WILL RETURN TO THE 40S FOR MOST OF THE LOWER VALLEY LOCATIONS...WITH 30S FORECAST AS YOU HEAD INTO THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.